Alert archive / Louisiana / Flash Flood Watches in 2020

Flash Flood Watch 4, NWS Lake Charles, LA

August 25, 202010 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this flash flood watch at Aug 25, 2020, 3:23 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Aug 26, 2020, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 3:23 PM CDT (20:23 UTC)
In effect from
Aug 26, 2020, 1:00 PM CDT
Expired
Aug 27, 2020, 2:52 PM CDT
In force
26 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 25, 12:51 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 25, 12:51 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1251 PM CDT Tue Aug 25 2020

.DISCUSSION...
For 08/25/20 18Z TAF Issuance

&&

.AVIATION...
Remnant circulation of Marco sliding westward through the coastal
waters this afternoon. Low BKN to OVC cloud deck spiraling around
the old center of circulation noted on visible satellite at this
time, resulting in periodic MVFR CIGS. Radar showing a little more
in terms of precipitation, but so far lightning hasn't been
noted, so opted to keep VCSH at all terminals. Included TEMPO
groups at AEX/LFT/ARA where a little more precipitation is noted,
including maybe some periodic IFR CIGS at LFT/ARA. For the
remainder of the period, opted to just go with VCSH and VFR to
MVFR CIGS. E to NE remain fairly light overnight, picking up some
by mid morning as the gradient tightens due to the approach of
Hurricane Laura. Conditions after the end of this forecast period
then expected to continually deteriorate as Hurricane Laura
advances further towards the NW Gulf.

50

&&

.PREV DISCUSSION... /issued 1040 AM CDT Tue Aug 25 2020/

DISCUSSION...
No significant changes planned to the going forecast for this
afternoon. The sfc wave associated with the remains of Marco are
moving into the sern corner of the forecast area at this time with
just a few spotty showers showing up on regional 88Ds. More
widespread convection is noted to the east of the wave over sern
LA, and this activity is progged to push wwd through the course
of the day. Inherited high POPs, especially for the ern zones,
look fine. Otherwise, just minor adjustments to the inherited
grids per obs/trends.

The primary change with Hurricane Laura this morning was the
upgrading of watches to warnings, as well as the aerial expansion
of the hurricane warnings inland to cover all of the zones
along/west of I-49. Landfall still expected somewhere in the
vicinity of the mouth of the Sabine River late Wednesday evening.
More on that this afternoon.

Updated zones already sent.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  91  73  87 /  30  70  80  80
LCH  77  89  77  89 /  40  80  80  80
LFT  77  90  78  88 /  40  80  80  80
BPT  78  90  77  90 /  40  80  80  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ041>043-052>055-073-074.

     Hurricane Warning for LAZ027-028-030>032-041>043-052-073-074.

     Tropical Storm Warning for LAZ029-033-044-045-053>055.

     Hurricane Watch for LAZ053>055.

TX...Storm Surge Warning for TXZ215-216.

     Hurricane Warning for TXZ180-201-215-216-259>262.

GM...Hurricane Warning for GMZ430-432-450-452-470-472.

     Tropical Storm Warning for GMZ435-455-475.

     Hurricane Watch for GMZ435-455-475.

&&

AVIATION...50
Hazardous weather outlook, Aug 25, 10:45 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1045 AM CDT Tue Aug 25 2020

LAZ041>043-052-073-074-TXZ215-216-261545-
Calcasieu-Jefferson Davis-Acadia-Vermilion-West Cameron-East Cameron-
Jefferson-Orange-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ053>055-261545-
Iberia-St. Mary-Lower St. Martin-
1045 AM CDT Tue Aug 25 2020

...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GMZ430-432-450-452-470-472-261545-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ262-261545-
Southern Newton-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ027-028-030>032-TXZ180-201-259>261-261545-
Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ029-033-044-045-261545-
Avoyelles-St. Landry-Lafayette-Upper St. Martin-
1045 AM CDT Tue Aug 25 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Louisiana and south
central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-455-475-261545-
Vermilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1045 AM CDT Tue Aug 25 2020

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:32 AM CDTHurricane WarningLCHAllen, Beauregard, Cameron, Evangeline, Rapides, Vernon51 hr
Aug 25, 10:32 AM CDTStorm Surge WarningLCHCameron, Saint Martin54 hr
Aug 25, 10:32 AM CDTTropical Storm WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more54 hr
Aug 25, 11:00 AM CDTRiver Flood WarningLCHCalcasieu21 days
Aug 25, 11:00 AM CDTRiver Flood WarningLCHCalcasieu6 days
Aug 25, 11:00 AM CDTRiver Flood WarningLCHCalcasieu70 hr
Aug 25, 11:00 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion21 days
Aug 25, 2:48 PM CDTRiver Flood WarningLCHCalcasieu, Cameron66 hr
Aug 25, 2:52 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange54 hr
Aug 25, 2:53 PM CDTRiver Flood WarningLCHHardin, Jefferson, Orange4 days

Nearby

Flash Flood Watches in Louisiana, 2020Flash Flood Watches in Texas, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.